Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 8, 2012, 9:03 PM MDT for Cascade County, Chouteau County, Teton County, Montana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 9:03 PM MDT (03:03 UTC)
- Expired
- Aug 8, 2012, 9:50 PM MDT
- In force
- 47 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Chouteau County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 12 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 9:10 PM MDT | TSTM WND GST 60 | 1 Wsw Sun Prairie, MT | WIND GUSTS ESTIMATED AT 55 TO 60 MPH NEAR SUN PRAIRIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4371 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS55 KTFX 090303
SVRTFX
MTC013-015-099-090400-
/O.NEW.KTFX.SV.W.0068.120809T0303Z-120809T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 PM MDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CASCADE COUNTY IN CENTRAL MONTANA...
THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE...
WEST CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
EAST CENTRAL TETON COUNTY IN NORTH CENTRAL MONTANA...
* UNTIL 1000 PM MDT
* AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM POWER TO 9
MILES SOUTHWEST OF GREAT FALLS TO 7 MILES SOUTH OF CASCADE...MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BLACK EAGLE...CASCADE...GREAT
FALLS AND POWER.
WIND GUSTS TO 60 MPH ARE LIKELY WITH THESE STORMS. MAINLY LIGHT
PRECIPITATION AND ISOLATED LIGHTNING STRIKES ARE EXPECTED WITH THESE
STORMS.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED NEAR ULM WITH THESE
STORMS. THESE ARE DANGEROUS STORMS...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4796 11120 4768 11093 4722 11098 4705 11178
4739 11176 4769 11187
TIME...MOT...LOC 0302Z 238DEG 18KT 4775 11170 4746 11145
4717 11165
$$
NL2 follow-up statements
727
WWUS55 KTFX 090331
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
931 PM MDT WED AUG 8 2012
MTC013-015-099-090400-
/O.CON.KTFX.SV.W.0068.000000T0000Z-120809T0400Z/
CASCADE MT-CHOUTEAU MT-TETON MT-
931 PM MDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR EAST CENTRAL TETON...WEST CENTRAL CHOUTEAU AND CENTRAL CASCADE
COUNTIES...
AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF SUN PRAIRIE TO GREAT FALLS TO 19
MILES SOUTHWEST OF STOCKETT...OR ALONG A LINE EXTENDING FROM 24 MILES
NORTHWEST OF GREAT FALLS TO GREAT FALLS TO 9 MILES EAST OF CASCADE...
MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
EAGLE...MALMSTROM AFB...TRACY...SAND COULEE...FLOWEREE AND
CENTERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OF 60 MPH.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 4713 11145 4745 11146 4779 11159 4796 11120
4768 11093 4722 11098
TIME...MOT...LOC 0328Z 238DEG 18KT 4782 11153 4753 11129
4724 11149
$$
NL990
WWUS55 KTFX 090350
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 PM MDT WED AUG 8 2012
MTC013-015-099-090356-
/O.CAN.KTFX.SV.W.0068.000000T0000Z-120809T0400Z/
CASCADE MT-CHOUTEAU MT-TETON MT-
950 PM MDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TETON...WEST
CENTRAL CHOUTEAU AND CENTRAL CASCADE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
IS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. WIND
GUSTS TO 40 MPH CAN STILL BE EXPECTED WITH THESE STORMS ALONG WITH
AN ISOLATED LIGHTNING STRIKE.
LAT...LON 4713 11145 4745 11146 4779 11159 4796 11120
4768 11093 4722 11098
TIME...MOT...LOC 0346Z 238DEG 18KT 4787 11141 4758 11118
4729 11138
$$
NLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:45 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 8, 5:45 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 PM MDT WED AUG 8 2012 UPDATED AVIATION SECTION .DISCUSSION... TONIGHT THROUGH FRIDAY...A STRONG UPPER RIDGE OVER CENTRAL MONTANA WILL MOVE EAST THIS EVENING WITH SOUTHWEST FLOW THE REMAINDER OF THE PERIOD. EMBEDDED IN THIS FLOW WILL BE A SERIES OF WEATHER DISTURBANCES WHICH COMBINED WITH AN UNSTABLE AIRMASS WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS. FOR TONIGHT A WEAK COLD FRONT WILL GRADUALLY MOVE EAST THROUGH THE AREA AND AIDE IN THE DEVELOPMENT OF THE PRECIPITATION. IN THE WAKE OF THE COLD FRONT TEMPERATURES THURSDAY WILL BE ABOUT 5 TO 10 DEGREES COOLER IN THE NORTH AND 0 TO 5 DEGREES COOLER IN THE SOUTH. BLANK FRIDAY NIGHT THROUGH WEDNESDAY...THE LARGE SCALE UPPER LEVEL RIDGE CENTERED OVER THE FOUR CORNERS REGION WILL CONTINUE TO DOMINATE THE WEATHER PATTERN THROUGH THE LONG TERM PERIOD. HOWEVER THE ECMWF LATE PERIOD SOLUTIONS CONTINUES TO SHOW A POTENTIAL PATTERN CHANGE WITH AN UPPER LEVEL TROUGH MOVING OVER THE ROCKY MOUNTAINS AND INTO SOUTHWEST AND CENTRAL MONTANA BY THE MIDDLE OF NEXT WEEK. UNTIL THEN...THE PATTERN REMAINS RELATIVELY UNCHANGED WITH NEAR ZONAL FLOW ALOFT AS WEAK SHORTWAVE TROUGHS MOVES ACROSS THE AREA. SOME WEAK POCKETS OF MONSOONAL MOISTURE WILL CONTINUE TO MOVE UP THE SPINE OF THE ROCKY MOUNTAINS AS WELL AND COULD CAUSE SOME SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE EXTEND. WILL CONTINUE TO KEEP POPS SLIGHTLY LOWER THAN CLIMATOLOGICAL AVERAGES...MAINLY DUE TO THE WEAK PRESENCE OF MONSOONAL MOISTURE...WHILE TEMPERATURES REMAIN ABOVE SEASONAL AVERAGES DUE TO THE STRONG RIDGE THAT IS EXPECTED TO REMAIN IN PLACE THROUGH THE BULK OF THE EXTENDED. CONTINUE TO HAVE RELATIVELY LOW CONFIDENCE IS THE PATTERN CHANGE AT THE END OF THE PERIOD...MAINLY DUE TO THE LACK OF CONSISTENCY BETWEEN SUBSEQUENT MODEL RUNS...WILL CONTINUE TO KEEP POPS LOW FOR NOW...AND WILL UPDATE AS MORE MODEL RUNS INCREASE CONFIDENCE IN A TREND. SUK && .AVIATION... UPDATED 2345Z. A DISTURBANCE ALOFT MOVING ACROSS THE AREA IS RESPONSIBLE FOR SCATTERED THUNDERSTORMS THAT WILL CONTINUE THROUGH THIS EVENING. GUSTY AND ERRATIC WINDS WILL ACCOMPANY THUNDERSTORMS. CONVECTIVE ACTIVITY SHOULD END BY 06Z. VFR CONDITIONS PREVAIL WITH BRIEF MVFR CONDITIONS POSSIBLE IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER... A RED FLAG WARNING WILL CONTINUE IN EFFECT FOR EASTERN JUDITH BASIN AND FERGUS COUNTIES THROUGH 10 PM WEDNESDAY EVENING. THIS IS A RESULT OF GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT LEAST THROUGH FRIDAY. THE THUNDERSTORMS WILL LIKELY BE A MIX OF WET AND DRY TYPES. LOCAL GUSTY WINDS CAN NOT BE RULED OUT. OTHERWISE LOW RELATIVE HUMIDITIES IN THE 10 TO 15 PCT RANGE WILL OCCUR THURSDAY WITH RELATIVE HUMIDITIES IN THE 15 TO 20 PCT RANGE FRIDAY. WINDS WILL GENERALLY BE LESS THAN 10 MPH. TEMPERATURES WILL NOT BE QUITE SO HOT THURSDAY AND FRIDAY. IN A NUTSHELL OTHER THAN THE CURRENT RED FLAG WARNING..CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 62 93 59 91 / 20 10 20 30 CTB 56 87 54 88 / 10 10 10 20 HLN 62 96 60 91 / 30 10 20 30 BZN 54 95 53 90 / 30 20 30 30 WEY 45 86 44 80 / 20 30 30 30 DLN 54 92 53 86 / 30 20 20 30 HVR 63 92 59 92 / 30 10 20 30 LWT 59 89 57 86 / 20 20 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FERGUS...JUDITH BASIN. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD... JEFFERSON...MADISON. && SHORT TERM...BLANK LONG TERM...COULSTON AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 8, 3:23 PM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 323 PM MDT WED AUG 8 2012 MTZ008-015-055-092130- BEAVERHEAD-MADISON-GALLATIN- 323 PM MDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON MDT TODAY UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA...FOR SCATTERED HIGH BASED THUNDERSTORMS WITH GUSTY ERRATIC WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ050-051-092130- JUDITH BASIN-FERGUS- 323 PM MDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR NORTH OF JUDITH GAP IN JUDITH BASIN AND FERGUS COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009>014-044>049-052>054-092130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER- 323 PM MDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON MDT TODAY UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA...FOR SCATTERED HIGH BASED THUNDERSTORMS WITH GUSTY ERRATIC WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 8, 6:38 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
638 PM MDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 2 E INVERNESS 48.55N 110.65W
08/08/2012 M63 MPH HILL MT DEPT OF HIGHWAYS
63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
INVERNESS.
&&
BRUSDALocal storm report, Aug 8, 7:55 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
755 PM MDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM NON-TSTM WND GST HOBSON 47.00N 109.87W
08/08/2012 M54 MPH JUDITH BASIN MT TRAINED SPOTTER
54 MPH WIND GUST MEASURED IN HOBSON.
0354 PM TSTM WND GST 17 SW SIMMS 47.29N 112.15W
08/08/2012 M64 MPH LEWIS AND CLARK MT DEPT OF HIGHWAYS
64 MPH WIND GUST AT THE DOT SENSOR NEAR BOWMANS CORNER.
0445 PM TSTM WND GST 4 S CASCADE 47.22N 111.71W
08/08/2012 M50 MPH CASCADE MT TRAINED SPOTTER
0445 PM TSTM WND GST 12 NNE AUGUSTA 47.65N 112.29W
08/08/2012 M54 MPH TETON MT MESONET
WIND GUST OF 54 MPH MEASURED AT HODGKISS.
0446 PM TSTM WND GST 21 SE CASCADE 47.06N 111.39W
08/08/2012 M61 MPH CASCADE MT MESONET
MILLIGAN
0455 PM TSTM WND GST 14 SSW SIMMS 47.32N 112.09W
08/08/2012 M58 MPH LEWIS AND CLARK MT MESONET
58 MPH WIND GUST AT THE GOLF RAWS LOCATION. TIME OF
EVENT IS ESTIMATED.
0457 PM TSTM WND GST ULM 47.43N 111.51W
08/08/2012 M60 MPH CASCADE MT NWS EMPLOYEE
MEASURED WINDS OF 50 TO 60 MPH. BLOWING DUST.
0508 PM TSTM WND GST 5 WSW GREAT FALLS 47.47N 111.38W
08/08/2012 M53 MPH CASCADE MT ASOS
53 MPH WIND GUST AT THE GREAT FALLS AIRPORT.
0520 PM TSTM WND GST 1 N GREAT FALLS 47.52N 111.29W
08/08/2012 E65 MPH CASCADE MT TRAINED SPOTTER
ESTIMATED WIND GUSTS AROUND 65 MPH. PLYWOOD
SHEETING...PACKAGED SHINGLES...AND OTHER DEBRIS BLOWING
AROUND AT A CONSTRUCTION SITE.
0542 PM TSTM WND GST FLOWEREE 47.73N 111.03W
08/08/2012 E50 MPH CHOUTEAU MT TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH WINDS.
0556 PM TSTM WND GST 2 E INVERNESS 48.55N 110.65W
08/08/2012 M62 MPH HILL MT DEPT OF HIGHWAYS
62 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
INVERNESS.
0611 PM TSTM WND GST 1 S RUDYARD 48.55N 110.55W
08/08/2012 M61 MPH HILL MT MESONET
61 MPH WIND GUST AT THE RUDYARD DAVIS MESONET SITE.
0615 PM TSTM WND GST 6 NNW SUNBURST 48.96N 111.94W
08/08/2012 M60 MPH TOOLE MT DEPT OF HIGHWAYS
60 MPH WIND GUST MEASURED AT SWEETGRASS.
0635 PM TSTM WND GST 2 E INVERNESS 48.55N 110.65W
08/08/2012 M63 MPH HILL MT DEPT OF HIGHWAYS
63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
INVERNESS.
&&
BRUSDASpecial weather statement, Aug 8, 8:04 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
804 PM MDT WED AUG 8 2012
MTZ009-012-014-046-048-049-090300-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-EASTERN PONDERA
MT-EASTERN TETON MT-NORTHERN ROCKY MOUNTAIN FRONT MT-SOUTHERN ROCKY
MOUNTAIN FRONT MT-
804 PM MDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK...
SOUTHEASTERN PONDERA...CENTRAL TETON AND WESTERN CASCADE COUNTIES
UNTIL 900 PM MDT...
AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF CONRAD TO 8 MILES NORTHEAST OF LINCOLN...AND MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 50 MPH AND ISOLATED LIGHTNING STRIKES ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CONRAD...
BRADY...
FAIRFIELD...
SIMMS...
DUTTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4820 11242 4821 11149 4704 11204 4697 11281
4707 11282
TIME...MOT...LOC 0203Z 258DEG 21KT 4805 11209 4705 11255
NLLocal storm report, Aug 8, 8:05 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
805 PM MDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 2 NW PENDROY 48.07N 112.33W
08/08/2012 M49 MPH TETON MT DEPT OF HIGHWAYS
49 MPH WIND GUST AT THE DOT SENSOR NEAR PENDROY.
&&
BRUSDASpecial weather statement, Aug 8, 8:34 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 834 PM MDT WED AUG 8 2012 MTZ011>014-044>046-049-053-054-090330- BROADWATER MT-CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-CHOUTEAU MT-EASTERN PONDERA MT-EASTERN TETON MT-HILL MT-LIBERTY MT-MEAGHER MT-TOOLE MT- 834 PM MDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEWIS AND CLARK... SOUTHEASTERN PONDERA...SOUTHEASTERN TETON...EXTREME SOUTHEASTERN TOOLE...NORTHWESTERN MEAGHER...SOUTHERN LIBERTY...EXTREME SOUTHWESTERN HILL...WESTERN CHOUTEAU...CASCADE AND EXTREME NORTHERN BROADWATER COUNTIES UNTIL 930 PM MDT... AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF THE KNEES TO 17 MILES SOUTHWEST OF WOLF CREEK...AND MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK... SUN RIVER... CRAIG... THE KNEES... CASCADE... THE KNEES AND VAUGHN... SUN PRAIRIE... ULM... GREAT FALLS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4829 11056 4675 11140 4670 11240 4829 11150 TIME...MOT...LOC 0232Z 261DEG 16KT 4822 11141 4680 11222 NL
Local storm report, Aug 8, 8:51 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
851 PM MDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 32 WSW BYNUM 47.79N 112.94W
08/08/2012 M59 MPH LEWIS AND CLARK MT MESONET
59 MPH WIND GUST AT GATES PARK.
&&
NJLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:20 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty, Toole | 80 min |
| Aug 8, 8:04 PM MDT | Special Weather Statement | TFX | Lewis and Clark, Teton | 56 min |
| Aug 8, 8:34 PM MDT | Special Weather Statement | TFX | Cascade | 56 min |
| Aug 9, 2:56 PM MDT | Fire Weather Watch | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher, Pondera and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.